Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2011, 2:17 PM CDT for Adams County, Franklin County, Jefferson County, Mississippi; Concordia Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 2:17 PM CDT (19:17 UTC)
- Expired
- Apr 15, 2011, 3:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:33 PM CDT | TSTM WND DMG | Natchez, MS | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
182
WUUS54 KJAN 151917
SVRJAN
LAC029-MSC001-037-063-152015-
/O.NEW.KJAN.SV.W.0187.110415T1917Z-110415T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF VIDALIA...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
NORTHERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SLOCUM MOVING NORTHEAST AT 50 MPH.
OTHER SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL TO AT LEAST QUARTER SIZE WERE LOCATED 5 MILES NORTHEAST
OF NATCHEZ...ALSO MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER
PARK...SIBLEY...KINGSTON...PINE RIDGE...CRANFIELD...STANTON...
CHURCH HILL...STAMPLEY...HAMBURG...KIRBY...MCNAIR...FAYETTE...
LORMAN...NEW HOPE...RED LICK...BLUE HILL...UNION CHURCH AND MCBRIDE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3138 9183 3139 9177 3141 9184 3142 9183
3144 9173 3148 9174 3175 9134 3175 9127
3176 9126 3176 9132 3177 9132 3188 9116
3179 9074 3162 9074 3161 9063 3138 9117
3137 9132 3119 9168 3124 9180 3132 9186
TIME...MOT...LOC 1916Z 241DEG 48KT 3136 9162
$$
BYB1 follow-up statement
230
WWUS54 KJAN 151953
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI APR 15 2011
LAC029-MSC001-037-063-152015-
/O.CON.KJAN.SV.W.0187.000000T0000Z-110415T2015Z/
CONCORDIA LA-JEFFERSON MS-FRANKLIN MS-ADAMS MS-
253 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR ADAMS...NORTHERN FRANKLIN AND JEFFERSON COUNTIES...AND SOUTHERN
CONCORDIA PARISH...
AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SIBLEY MOVING EAST NORTHEAST AT 45 MPH.
IN ADDITION...ANOTHER SEVERE STORMS ALSO CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED
NEAR FAYETTE. THIS STORM WAS ALSO MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
RIDGE...STANTON...CRANFIELD...CHURCH HILL...STAMPLEY...ROXIE...
HAMBURG...UNION CHURCH...MCBRIDE...BLUE HILL...RED LICK...LORMAN...
MCNAIR...KIRBY...NEW HOPE AND FAYETTE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEAST LOUISIANA
AND MISSISSIPPI.
&&
LAT...LON 3145 9166 3175 9134 3175 9127 3178 9126
3176 9132 3188 9116 3181 9084 3179 9085
3179 9074 3162 9074 3161 9063 3138 9117
3137 9132 3119 9168 3121 9169 3123 9179
3124 9179
TIME...MOT...LOC 1952Z 250DEG 41KT 3145 9130
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:15 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 15, 10:15 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT FRI APR 15 2011 ...SEVERE WEATHER OUTBREAK IN PROGRESS TODAY... .UPDATE...TORNADO WATCH 139 WAS ALLOWED TO EXPIRE AT 10 AM. ALTHOUGH COVERAGE OF SEVERE STORMS HAS DIMINISHED SIGNIFICANTLY OVER MUCH OF THE DELTA AREA...A SMALL POTENTIAL FOR ISOLATED SEVERE STORMS WILL CONTINUE FOR THAT AREA THROUGH NOON. HIGH RESOLUTION MODELS INDICATE THAT AN IMPULSE THAT WILL PIVOT INTO THE AREA THIS AFTERNOON WILL MAINTAIN OR ENHANCE SHEAR ACROSS THE REMAINDER OF THE AREA...PARTICULARLY FOR AREAS ALONG AND S OF A LINE FROM VICKSBURG TO BROOKSVILLE. LINEAR MODE DISPLAYED BY STORMS EARLIER THIS MORNING HAS CHANGED TO A MORE CELLULAR/SUPERCELL MODE...WHICH WILL INCREASE THE POTENTIAL FOR TORNADOES FOR THE REGION. ALTHOUGH STRONG TORNADOES ARE POSSIBLE FOR ALL BUT THE EXTREME NW PORTION OF THE FORECAST AREA...THE BEST RISK FOR STRONG TORNADOES IS EXPECTED ACROSS ECNTRL AND SERN ZONES THIS AFTERNOON INTO THE EARLY EVENING. THIS AREA WILL SEE THE MOST ENHANCED EFFECTS OF WIND SHEAR THIS AFTERNOON AS WELL AS INCREASING INSTABILITY FROM CONTINUING MOISTURE INFLUX AND DAYTIME HEATING. CURRENT RADAR IMAGES SHOW DEVELOPING CONVECTION UPSTREAM IN THE VICINITY OF THE DRY LINE. THIS ACTIVITY WILL INCREASE WITH TIME TO MAINTAIN SEVERE WEATHER POTENTIAL WELL INTO THE AFTERNOON FOR MANY AREAS. SEVERE STORMS WILL NOT EXIT ECNTRL/SERN ZONES UNTIL 8 OR 9 PM. && .DISCUSSION... SHORT TERM (FRIDAY THROUGH SUNDAY)...FOCUS WILL CENTER ON INCREASING CONCERN FOR A DANGEROUS SEVERE WEATHER OUTBREAK TO UNFOLD TODAY. THE POTENTIAL EXISTS FOR CYCLIC AND STRONG TORNADOES...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 10AM ACROSS WESTERN AND NORTHERN AREAS OF THE CWA. CERTAINLY ANTICIPATE AN ADDITIONAL WATCH FOR MUCH OF THE AREA LATER THIS MORNING THROUGH THE AFTERNOON AND EARLY EVENING. AS OF 330AM...A SEVERE LINE OF THUNDERSTORMS WAS LOCATED ACROSS EASTERN ARKANSAS AND STRETCHING SW INTO NW LOUISIANA AND TRAILING BACK INTO SE TEXAS. NUMEROUS REPORTS OF DAMAGING WINDS AND TORNADOES HAVE AND WILL CONTINUE TO BE ASSOCIATED WITH THIS LINE AS IT PROGRESSES TOWARDS THE ARKLAMISS DELTA REGION BY 5 AM. LATEST SURFACE ANALYSIS DEPICTS NEARLY 1000 J/KG SBCAPE AHEAD OF LINE WITH 50 TO 60 KT EFFECTIVE SHEAR SUPPORTING LARGE BOWING SEGMENTS AND TORNADOES ALONG THE LINE. A WEDGE OF MID TO UPPER 60 DEWPOINTS CURRENTLY LOCATED ACROSS CENTRAL AND WESTERN MISSISSIPPI AND ALL OF LOUISIANA WILL CONTINUE TO SURGE NORTHWARD ON AN ACCELERATING LLJ OF 50 TO 60 KT. WITH SFC WINDS BACKED TO SSE...SOUTHERLY 50KT H85 WINDS...AND CYCLONICALLY CURVED 70 KT H5 WINDS FROM THE SW... EFFECTIVE SHEAR VALUES OF 50 TO 60 WILL BE IN PLACE TO SUPPORT VIGOROUS CONVECTION AND STRONG ROTATING UPDRAFTS THIS MORNING AND ESPECIALLY THIS AFTERNOON ACROSS MUCH OF THE ARKLAMISS. AS FAR AS EVENT EVOLUTION IS CONCERNED...A DANGEROUS SEVERE LINE OF THUNDERSTORMS WILL IMPACT THAT ARKLAMISS DELTA REGION OVER THE NEXT COUPLE OF HOURS. THIS LINE WILL CONTINUE ACROSS PORTIONS OF THE HIGHWAY 82 CORRIDOR THROUGH THE EARLY MORNING HOURS AS IT TRANSLATES EASTWARD. THE LINE COULD BECOME MORE BROKEN IN NATURE AND SLOW WHILE TRAILING BACK TO THE SW INTO SOUTH-CENTRAL LOUISIANA AS SUPPORTIVE VORTICITY LOBE MOVES NE AWAY FROM CONVECTIVE COMPLEX. DAMAGING WINDS...TORNADOES...AND HAIL WILL ALL BE POSSIBLE WITH THIS CONVECTION ACROSS THE ARKLAMISS DELTA AND ALONG HIGHWAY 82 CORRIDOR. BY THE MID MORNING HOURS...SBCAPE WILL SUBSTANTIALLY INCREASE TO 1500-2000 J/KG AND 0-1 KM SRH OF 200-300 M2/S2 WILL SETUP ALONG AND SOUTH OF LOCATIONS NOT AFFECTED BY EARLIER CONVECTION. LOCATIONS ALONG AND SOUTH OF NATCHEZ TRACE...AND SOUTH OF A POSSIBLE COLD POOL BOUNDARY WITH HAVE A SIGNIFICANT RISK OF DISCRETE AND POTENTIALLY LONG-LIVED SUPERCELL DEVELOPMENT AND SUSTAINMENT IN AN UNSTABLE AND HIGHLY UPPER-LVL DIVERGENT ENVIRONMENT AS ANOTHER VORT LOBE AND UPPER JET STREAK ROTATE THROUGH THE BASE OF THE H5 TROUGH. PER LOCAL HI-RES WRF AND HRRR OUTPUT AND OVERALL ENVIRONMENT...SEVERAL ROUNDS OF SUPERCELLS AND BOWING SEGMENTS APPEAR POSSIBLE ACROSS THE REGION. SEVERE WEATHER RISKS WITH THESE SUPERCELLS INCLUDE TORNADOES...SOME POSSIBLY STRONG AND CYCLIC...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS UP TO 80 MPH. SEVERE WEATHER RISK WILL END WITH THE PASSAGE OF THE DRYLINE FROM WEST TO EAST. PLEASE SEE GRAPHICASTS FOR ESTIMATED SEVERE WEATHER TIMING AND ENDING. THE ENTIRE REGION WILL BE CLEAR OF SEVERE WEATHER RISK BY 10 PM THIS EVENING. PLEASE STAY ALERT TO RAPIDLY CHANGING CONDITIONS THROUGH THIS AFTERNOON AND EVENING. WINDS WILL BE GUSTY ON THE BACK SIDE OF THE DRYLINE AS CLEARING WILL TAKE PLACE. WIND GUSTS UP TO 30 MPH FROM THE WEST WILL BE POSSIBLE...ESPECIALLY FOR THE ARKLAMISS DELTA REGION AND AREA LAKES. MUCH QUIETER AND PLEASANT CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY. MORNING LOWS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 40S WITH HIGHS TOPPING OUT NEAR 70 ON SATURDAY WITH SOME STRATOCUMULUS CLOUDS PIVOTING ACROSS HIGHWAY 82 CORRIDOR AND INTO THE UPPER 70S ON SUNDAY UNDER SUNNY SKIES ACROSS THE ENTIRE REGION. CONCERNING OTHER FORECAST MATTERS...TEMPERATURES AND DEWPOINTS WERE MASSAGED UPWARDS IN THE SHORT TERM GIVEN CURRENT OBSERVATIONS AND TRENDS. MAX HIGH TEMPERATURE WAS INCREASED SLIGHTLY AS MUCH OF THE REGION IS HOVERING AROUND THE 70 DEGREE MARK WITH ANTICIPATION OF PARTIAL EROSION OF STRATUS DECK AND DESPITE OVERSPREADING OF ANVIL CIRRUS. INCREASED HIGH TEMPS A COUPLE OF DEGREES ON SUNDAY GIVEN SOLID WARM AIR ADVECTION AND CLEAR SKIES. POPS WERE INCREASED FOR THIS MORNING ACROSS THE ARKLAMISS DELTA AND UPPED FOR MUCH OF THE REGION...EXCLUDING THE EXTREME SOUTHWEST...FOR THIS AFTERNOON/EVENING PERIOD. POPS WERE REDUCED ALONG AND WEST OF I-55 AFTER 0Z TONIGHT BEHIND TO DRYLINE/FRONT./ALLEN/ && LONGER TERM (SUNDAY THROUGH SATURDAY)...A FLATTER ZONAL FLOW PATTERN ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO SET UP STARTING SUNDAY NIGHT FOR THE LOWER MS VALLEY. NEAR NORMAL TEMPERATURES ON SUNDAY WILL REVERT TO ABOVE NORMAL FOR MOST OF THE WEEK PER ENSEMBLE AND MEX GUIDANCE. SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK. MODEL CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL. ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40 && .AVIATION...DANGEROUS FLYING CONDS XPCTD THRU THE DAY TODAY AS A STRONG STORM SYSTEM CROSSES THE REGION. SCATTERED TO NUMEROUS TSTMS WILL PERSIST THRU THE DAY...WITH THE GREATEST COVERAGE OF STORMS INVOF OF JAN/GTR/HBG/MEI. MOD TO SEVERE TURBULENCE...GOLF BALL SIZE HAIL AND TORNADOES WILL BE PSBL ACROSS THESE AREAS. ACROSS THE DELTA A FEW STORMS WILL BE PSBL THRU THE DAY HOWEVER TSTM COVERAGE WILL BE LOWER THAN FURTHER SE. MVFR/OCSNL VFR CIG XPCTD TO ACCOMPANY THE SEVERE WEATHER ALONG WITH GUSTY SOUTH SFC WINDS...PEAKING IN THE 20-30KT RANGE. STORMS WILL PUSH EAST INTO AL THIS EVENING...WITH A SHIFT TO WESTERLY WINDS XPCTD BEHIND A COLD FRONT THAT WILL PASS OVER THE REGION. /BK/ && . .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/40/BB 03/BK
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING. INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT SHOULD NOT BE NEEDED AFTER ABOUT 3 PM. MSZ029>033-037>039-043>046-048>066-072>074-160930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO 800 PM. THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Apr 15, 1:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TORNADO 5 E BLUFF SPRINGS 32.79N 88.72W
04/15/2011 KEMPER MS BROADCAST MEDIA
NUMEROUS TREES DOWN...ONE ON A HOUSE
&&Local storm report, Apr 15, 1:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TORNADO 4 WSW SCOOBA 32.81N 88.54W
04/15/2011 KEMPER MS TRAINED SPOTTER
TORNADO SPOTTED CROSSING HIGHWAY 16 KNOCKING DOWN TREES
AND POWER LINES.
&&
JF/DLLocal storm report, Apr 15, 1:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 5 SSW BLUFF SPRINGS 32.71N 88.85W
04/15/2011 KEMPER MS EMERGENCY MNGR
HOUSE DESTROYED A COUPLE MILES SOUTH OF HIGHWAY 16 ON HWY
495. PROBABLE TORNADO.
&&
BKLocal storm report, Apr 15, 2:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TORNADO 5 WSW SCOOBA 32.82N 88.57W
04/15/2011 KEMPER MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN...ONE HOME
DESTROYED...IN AREA FROM NORTH AND NORTHEAST OF DE
KALB...REPORTED BY MHP
&&Local storm report, Apr 15, 2:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG WHITE OAK 32.07N 89.69W
04/15/2011 SMITH MS EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 18
&&Local storm report, Apr 15, 2:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 W DE KALB 32.77N 88.71W
04/15/2011 E70 MPH KEMPER MS STORM CHASER
50-70 MPH WIND GUST AS WELL AS PEA SIZE HAIL WERE
REPORTED.
&&
JF/DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:31 AM CDT | Special Weather Statement | JAN | Bolivar, Washington | 69 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 15, 4:43 AM CDT | Tornado Warning | JAN | Bolivar, Washington | 47 min |
| Apr 15, 5:18 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Apr 15, 5:29 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 61 min |
| Apr 15, 5:30 AM CDT | Tornado Warning | JAN | Washington | 30 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sharkey and 2 more | 48 min |
| Apr 15, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 34 min |
| Apr 15, 6:20 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 25 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Montgomery, Webster and 1 more | 49 min |
| Apr 15, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 59 min |
| Apr 15, 6:56 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 64 min |
| Apr 15, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 44 min |
| Apr 15, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 63 min |
| Apr 15, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 15, 8:00 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 5 hr |
| Apr 15, 8:09 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 66 min |
| Apr 15, 8:15 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 60 min |
| Apr 15, 8:18 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 27 min |
| Apr 15, 8:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw | 57 min |
| Apr 15, 8:36 AM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| Apr 15, 8:50 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 40 min |
| Apr 15, 8:54 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Montgomery, Oktibbeha and 1 more | 3 hr |
| Apr 15, 9:18 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 42 min |
| Apr 15, 9:24 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 66 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 56 min |
| Apr 15, 9:45 AM CDT | Tornado Warning | JAN | Attala, Holmes | 60 min |
| Apr 15, 10:01 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 5 hr |
| Apr 15, 10:03 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 57 min |
| Apr 15, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 63 min |
| Apr 15, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 15 min |
| Apr 15, 10:26 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Madison | 64 min |
| Apr 15, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 15, 10:33 AM CDT | Tornado Warning | JAN | Clarke | 57 min |
| Apr 15, 10:41 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 64 min |
| Apr 15, 10:42 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 15, 10:50 AM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery | 31 min |
| Apr 15, 10:52 AM CDT | River Flood Warning | JAN | Attala, Holmes | 14 days |
| Apr 15, 11:14 AM CDT | Tornado Warning | JAN | Clarke | 18 min |
| Apr 15, 11:18 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 41 min |
| Apr 15, 11:20 AM CDT | Tornado Warning | JAN | Madison, Rankin | 39 min |
| Apr 15, 11:28 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 47 min |
| Apr 15, 11:42 AM CDT | Tornado Warning | JAN | Clay, Lowndes | 47 min |
| Apr 15, 11:46 AM CDT | Tornado Warning | JAN | Attala, Choctaw | 33 min |
| Apr 15, 11:49 AM CDT | Tornado Warning | JAN | Leake, Scott | 43 min |
| Apr 15, 11:55 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Lowndes and 4 more | 3 hr |
| Apr 15, 12:09 PM CDT | Tornado Warning | JAN | Oktibbeha | 51 min |
| Apr 15, 12:14 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Apr 15, 12:27 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Apr 15, 12:49 PM CDT | Tornado Warning | JAN | Kemper | 56 min |
| Apr 15, 12:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Apr 15, 1:06 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 54 min |
| Apr 15, 1:12 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 48 min |
| Apr 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 64 min |
| Apr 15, 1:42 PM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 59 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 59 min |
| Apr 15, 1:48 PM CDT | Tornado Warning | JAN | Attala, Holmes | 57 min |
| Apr 15, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Newton | 63 min |
| Apr 15, 2:23 PM CDT | Tornado Warning | JAN | Jasper, Smith | 67 min |
| Apr 15, 2:41 PM CDT | Tornado Warning | JAN | Attala, Choctaw | 49 min |
| Apr 15, 2:42 PM CDT | Tornado Warning | JAN | Kemper | 18 min |
| Apr 15, 2:48 PM CDT | Tornado Warning | JAN | Lauderdale | 57 min |
| Apr 15, 3:05 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 55 min |
| Apr 15, 3:11 PM CDT | Tornado Warning | JAN | Oktibbeha | 64 min |
| Apr 15, 3:14 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 61 min |
| Apr 15, 3:15 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 60 min |
| Apr 15, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Apr 15, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Apr 15, 3:46 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 59 min |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Clay | 68 hr |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Lowndes | 3 days |
| Apr 15, 3:54 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 66 min |
| Apr 15, 3:55 PM CDT | Tornado Warning | JAN | Simpson | 50 min |
| Apr 15, 3:56 PM CDT | Tornado Warning | JAN | Clarke | 34 min |
| Apr 15, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 32 min |
| Apr 15, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 63 min |
| Apr 15, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Smith | 51 min |
| Apr 15, 4:30 PM CDT | Tornado Warning | JAN | Lamar, Marion | 60 min |
| Apr 15, 4:35 PM CDT | Tornado Warning | JAN | Jasper, Simpson, Smith | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.